Restoring orders of accuracy for multilevel schemes for non-linear hyperbolic systems in many space variables

G. R. Mcguire, J. L. Morris

Research output: Contribution to journalArticle

Abstract

In this paper boundary procedures are discussed for a new second order accurate method, developed in Morris (1972) and Zwas, Eilon & Gottlieb (1972), for non-linear hyperbolic systems in two space variables. This method is a multilevel scheme of the same type as those of Strang, (1964, 1968). It is shown that the straightforward method of incorporating boundary data gives, in general, only locally first order accurate values. A boundary procedure which preserves local second order accuracy is developed. The method is also extended to systems in many space variables. The results of some numerical experiments are reported. © 1976 Academic Press Inc. (London) Limited.

Original languageEnglish
Pages (from-to)53-67
Number of pages15
JournalIMA Journal of Applied Mathematics
Volume17
Issue number1
DOIs
Publication statusPublished - Feb 1976

Fingerprint

Nonlinear Hyperbolic Systems
Second-order Accuracy
Strings
Numerical Experiment
First-order

Cite this

@article{d9914d2ed3574e319d6034f2cdbe3f98,
title = "Restoring orders of accuracy for multilevel schemes for non-linear hyperbolic systems in many space variables",
abstract = "In this paper boundary procedures are discussed for a new second order accurate method, developed in Morris (1972) and Zwas, Eilon & Gottlieb (1972), for non-linear hyperbolic systems in two space variables. This method is a multilevel scheme of the same type as those of Strang, (1964, 1968). It is shown that the straightforward method of incorporating boundary data gives, in general, only locally first order accurate values. A boundary procedure which preserves local second order accuracy is developed. The method is also extended to systems in many space variables. The results of some numerical experiments are reported. {\circledC} 1976 Academic Press Inc. (London) Limited.",
author = "Mcguire, {G. R.} and Morris, {J. L.}",
year = "1976",
month = "2",
doi = "10.1093/imamat/17.1.53",
language = "English",
volume = "17",
pages = "53--67",
journal = "IMA Journal of Applied Mathematics",
issn = "0272-4960",
publisher = "Oxford University Press",
number = "1",

}

Restoring orders of accuracy for multilevel schemes for non-linear hyperbolic systems in many space variables. / Mcguire, G. R.; Morris, J. L.

In: IMA Journal of Applied Mathematics, Vol. 17, No. 1, 02.1976, p. 53-67.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Restoring orders of accuracy for multilevel schemes for non-linear hyperbolic systems in many space variables

AU - Mcguire, G. R.

AU - Morris, J. L.

PY - 1976/2

Y1 - 1976/2

N2 - In this paper boundary procedures are discussed for a new second order accurate method, developed in Morris (1972) and Zwas, Eilon & Gottlieb (1972), for non-linear hyperbolic systems in two space variables. This method is a multilevel scheme of the same type as those of Strang, (1964, 1968). It is shown that the straightforward method of incorporating boundary data gives, in general, only locally first order accurate values. A boundary procedure which preserves local second order accuracy is developed. The method is also extended to systems in many space variables. The results of some numerical experiments are reported. © 1976 Academic Press Inc. (London) Limited.

AB - In this paper boundary procedures are discussed for a new second order accurate method, developed in Morris (1972) and Zwas, Eilon & Gottlieb (1972), for non-linear hyperbolic systems in two space variables. This method is a multilevel scheme of the same type as those of Strang, (1964, 1968). It is shown that the straightforward method of incorporating boundary data gives, in general, only locally first order accurate values. A boundary procedure which preserves local second order accuracy is developed. The method is also extended to systems in many space variables. The results of some numerical experiments are reported. © 1976 Academic Press Inc. (London) Limited.

UR - http://www.scopus.com/inward/record.url?scp=77958397236&partnerID=8YFLogxK

U2 - 10.1093/imamat/17.1.53

DO - 10.1093/imamat/17.1.53

M3 - Article

VL - 17

SP - 53

EP - 67

JO - IMA Journal of Applied Mathematics

JF - IMA Journal of Applied Mathematics

SN - 0272-4960

IS - 1

ER -